MAUDE Adverse Event Report: BARD ACCESS SYSTEMS MRI L/P PORT W/GROS 7.0F; IMPLANTABLE PORT

BARD ACCESS SYSTEMS MRI L/P PORT W/GROS 7.0F; IMPLANTABLE PORT
Model Number 0603870
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or no medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during port catheter insertion, there was alleged swelling and flexing of the tunneling mandrel.It was further reported that the tunneler was unable to be placed.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Per the lot history review, this is the 1st complaint reported for this lot number and issue to date.The quantity affected is 1 units.Based upon the severity level and lot quantity, a device history record review is not required.However, the dhr was requested to review manufacturing records.The device history records have been reviewed with special attention to the subassemblies, material review reports, raw material testing, manufacturing process, and quality control inspection.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.The devices returned were found to be two 7 fr macrointroducers with both dilator and sheath.This complaint addresses sample 2, whereas complaint (b)(4) addresses sample 1.Visual, microscopic, and tactile evaluations were performed.The complaint of tunneler (introducer) damage is confirmed.The introducer manifested mechanical damage to the tip of the dilator such that the distal orifice was no longer circular.The sheath was kinked in several places and the sheath tip was severely indented at one point and otherwise deformed and blunted through about half of its circumference.No evidence of poor tipping on this sheath was found.The root cause cannot be determined based upon available information.It is unknown if procedural issues contributed to the reported event; the damage found on the dilator and sheath tips and the report of difficulty of insertion are consistent with resistance during insertion, such as from poor insertion technique.A review of product labeling documents (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) showed that the product labeling is adequate.(b)(4).

Brand Name
MRI L/P PORT W/GROS 7.0F
Common Device Name
IMPLANTABLE PORT
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7844397
Report Number3006260740-2018-02343
Device Sequence Number1981522
Product Code LJT
UDI-Device Identifier00801741025839
UDI-Public(01)00801741025839
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K924250
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0603870
Device Catalogue Number0603870
Device Lot NumberREBX1612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date09/04/2018
Supplement Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight89